Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 36, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 3, 2007, 2:08 PM MST for Cochise County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2007, 2:08 PM MST (21:08 UTC)
- Expired
- Aug 3, 2007, 4:15 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 64 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1433 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 032109 FFWTWC AZC003-032315- /X.NEW.KTWC.FF.W.0036.070803T2108Z-070803T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 208 PM MST FRI AUG 3 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA... * UNTIL 415 PM MST * AT 202 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM A THUNDERSTORM 6 MILES NORTHWEST OF JUNCTION OF HIGHWAYS 80 AND 90...OR ABOUT 12 MILES EAST OF SIERRA VISTA... MOVING SOUTH AT 5 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR HEREFORD...AND WAS ALSO MOVING SLOWLY SOUTH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HEREFORD...NICKSVILLE AND PALOMINAS RAINFALL OF 1 TO 2 INCHES IS LIKELY IN LESS THAN AN HOUR. THIS WILL CAUSE RAPID AND EXCESSIVE RUNOFF INTO SMALL CREEKS...NORMALLY DRY WASHES...AND LOW WATER CROSSINGS. LAT...LON 3184 10985 3185 11015 3135 11032 3134 10995 $$ PYTLAK WEATHER.GOV/TUCSON
3 follow-up statements
000 WGUS75 KTWC 032133 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 233 PM MST FRI AUG 3 2007 AZC003-032315- /X.CON.KTWC.FF.W.0036.000000T0000Z-070803T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCHISE AZ- 233 PM MST FRI AUG 3 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MST FOR SOUTHWEST CENTRAL COCHISE COUNTY... AT 228 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. SEVERAL THUNDERSTORMS HAVE MERGED BETWEEN BISBEE AND HEREFORD...WITH THE ENTIRE CLUSTER DRIFTING SOUTH AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALOMINAS. RAINFALL RATES OF 2 INCHES PER HOUR ARE LIKELY WITH THIS STORM...WHICH WILL LIKELY CAUSE FLASH FLOODING ALONG BANNING CREEK...SPRING CREEK...AND GREENBUSH DRAW. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. MOTORISTS ON HIGHWAY 80 NORTHWEST OF BISBEE...HIGHWAY 90 EAST OF SIERRA VISTA...AND HIGHWAY 92 BETWEEN NICKSVILLE AND NACO SHOULD BE ALERT FOR VERY POOR VISIBILITY IN HEAVY RAIN...AND FLOODING IN LOW LYING AREAS. LAT...LON 3184 10985 3185 11015 3135 11032 3134 10995 $$ PYTLAK WEATHER.GOV/TUCSON
000 WGUS75 KTWC 032207 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 303 PM MST FRI AUG 3 2007 AZC003-032315- /X.CON.KTWC.FF.W.0036.000000T0000Z-070803T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCHISE AZ- 303 PM MST FRI AUG 3 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MST FOR SOUTHWESTERN COCHISE COUNTY... AT 300 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF STRONG THUNDERSTORMS PRODUCING HEAVY RAINFALL ACROSS PORTIONS OF SOUTHWEST COCHISE COUNTY. THE STRONGEST NEW DEVELOPMENT WAS NOTED NEAR PARKER CANYON LAKE IN THE HUACHUCA MOUNTAINS AND NEAR BISBEE. STORMS WERE DRIFTING SLOWLY SOUTH AT ABOUT 5 MPH. THIS IS IN ADDITION TO EARLIER HEAVY RAIN JUST EAST OF SIERRA VISTA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES...SMALL CREEKS AND STREAMS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3175 10984 3182 11017 3134 11045 3134 10976 $$ WEATHER.GOV/TUCSON
000 WGUS75 KTWC 032318 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 417 PM MST FRI AUG 3 2007 AZC003-032327- /X.EXP.KTWC.FF.W.0036.000000T0000Z-070803T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCHISE AZ- 417 PM MST FRI AUG 3 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHWESTERN COCHISE COUNTY... AT 415 PM MST...SHOWER AND THUNDERSTORM ACTIVITY HAD GREATLY DIMINISHED ACROSS SOUTHWESTERN COCHISE COUNTY. EXPECT HEAVY FLOW TO CONTINUE IN WASHES AND STREAMS INTO THE EARLY EVENING HOURS. LAT...LON 3175 10984 3182 11017 3134 11045 3134 10976 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 12:02 PM MST, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 3, 12:02 PM MST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TUCSON AZ 1202 PM MST FRI AUG 3 2007 .SYNOPSIS...UPPER LEVEL HIGH PRESSURE OVER NORTHERN NEW MEXICO WILL STEER A DISTURBANCE WEST FROM THE SOUTHERN PLAINS INTO MEXICO AND SOUTHERN ARIZONA BY THIS WEEKEND. WITH EXCESSIVE MONSOON MOISTURE REMAINING IN PLACE...THIS DISTURBANCE IS LIKELY TO ENHANCE THUNDERSTORM DEVELOPMENT AND MAY RESULT IN LOCALLY HEAVY RAIN. A LOW PRESSURE TROUGH DEEPENING ALONG THE WEST COAST IS THEN EXPECTED TO MOVE INLAND EARLY NEXT WEEK. AS IT DOES SO...SOUTHWEST FLOW AHEAD OF IT WILL PUSH MUCH OF THE DEEPER MOISTURE OUT OF THE REGION AND RESULT IN A DECREASE IN THUNDERSTORMS. && .UPDATE...HAVE UPDATED ZONES/GRIDS FOR ONGOING TRENDS. VERY WARM TEMPS ALOFT AND PLENTY OF SUNSHINE HAVE SENT TEMPS ZOOMING FROM KTUS WEST. TSTMS ARE DEVELOPING ON THE MOUNTAINS...BUT AS SOON AS THEY TRY TO PUSH IN THE VALLEYS THEY FALL APART. SO EXPECTING A LATER START TO THE ACTIVITY OVER THE CENTRAL/W DESERTS AND NOT AS MUCH AREAL COVERAGE. ONE CONCERN THAT MAY FACTOR INTO THE EVENING FORECAST...IS THAT WE ARE GOING TO END UP QUITE A BIT WARMER THAN PREVIOUSLY PLANNED. IT REMAINS TO BE SEEN IF THIS WILL RESULT IN SUFFICIENT VALLEY/DESERT CAPE THIS EVENING AS THE NE FLOW INCREASES A BIT OR NOT. IF IT LOOKS LIKE THAT MAY HAPPEN...RAIN PRODUCTION WILL BE VERY EFFICIENT WITH SUCH A HIGH FREEZING LEVEL...WITH RATES EASILY UP TO 2 INCHES PER HOUR. && .AVIATION...THE STRONGEST THUNDERSTORMS TODAY WILL BE IN NORTHERN SONORA MEXICO WITH SCATTERED ORGANIZED ACTIVITY EXTENDING INTO SOUTHERN ARIZONA. DUE TO THE SATURATED AIRMASS...ALL THUNDERSTORMS WILL HAVE HIGH RAINFALL RATES WHICH IN TURN WILL DROP CEILINGS AND VISIBILITIES TO THE UPPER RANGE OF IFR CONDITIONS WHEN OVER AN AIRPORT. THESE CONDITIONS SUPPORTING THUNDERSTORM DEVELOPMENT ARE EXPECTED TO EXTEND THROUGH THE EVENING HOURS AND INTO SATURDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .PREV DISCUSSION...TOUGH FORECAST CALL OVER THE NEXT 12-18HRS AS WARM CORE LOW MOVES TOWARD SE AZ/N SONORA. OUR MID LEVELS THIS MORNING ARE ABOUT AS WARM ALOFT AS WE GET AROUND HERE WITH 12Z 500MB TEMPS AT -3C AND OUR FREEZING LEVEL AT A WHOPPING 17KFT. SUCH WARM TEMPS ALOFT WOULD NORMALLY MEAN A CONVECTIVE SHUTDOWN. BUT NOT TODAY. MODIFYING FOR EXPECTED HIGH TEMPS AND A BOUNDARY LAYER MIXING RATIO OF 16 G/KG STILL GIVES US ABOUT 1500J/KG OF MLCAPE TO WORK WITH. THE LOW CENTER JUST SE OF KELP THIS MORNING HAS SEVERAL VORT SPOKES ROTATING AROUND IT...WITH ONE EXTENDING FROM KFLG INTO W PIMA COUNTY...AND ANOTHER ALREADY FIRING WARM-TOPPED CONVECTION OVER E COCHISE COUNTY. CURRENT MOVEMENT WILL TAKE IT ACROSS THE SE 1/2 OF THAT COUNTY THIS MORNING...SO HAVE UPDATED JUST THAT SEGMENT OF THE CWA. WITH SUCH A HIGH FREEZING LEVEL...RAINFALL WILL BE VERY EFFICIENT SO WILL MONITOR THIS CLUSTER CLOSELY FOR FLASH FLOOD POTENTIAL. PARADISE COOP /NE SIDE OF THE CHIRICAHUAS/ CAME IN WITH 1.26 INCHES OF RAIN THIS MORNING...BUT SOME OF THAT MAY HAVE FALLEN THU EVENING. THE REST OF TODAY AND ESPECIALLY TONIGHT IS A DIFFICULT CALL...WITH SEVERAL POTENTIAL SCENARIOS. THE MODELS ARE LITTERED WITH REAL AND SPURIOUS CONVECTIVE VORTICES...AND ARE OCCASIONALLY CONFUSING THEM WITH THE PARENT LOW CENTER. SO I DO NOT TRUST ANY ONE SOLUTION AT THE MOMENT. HOWEVER THEY ALL INCREASE OUR FLOW FROM THE NE AND INDUCE ABOUT 20KTS OF MID LEVEL SHEAR BY 00Z. THAT WOULD BE MORE THAN ENOUGH TO ORGANIZE TSTMS AND LEAD TO A SIGNIFICANT FLASH FLOOD THREAT WITH ANY VORT SPOKE THAT ROTATES INTO OUR CWA. ALSO...CURRENT MOVEMENT OF THE CENTER WOULD PUT IT INTO FAR SE AZ BY MORNING WHICH WOULD TEND TO SUPPORT RATHER WIDESPREAD WARM-TOPPED CONVECTION OVERNIGHT. ON THE OTHER HAND...MID LEVEL TEMPS ARE FORECAST TO WARM EVEN MORE THROUGH TONIGHT WHICH WOULD MAKE MAINTAINING CONVECTION OUTSIDE OF ANY STRONG FORCING MECHANISMS VERY DIFFICULT. AS IS TYPICAL FOR WARM CORE SYSTEMS LIKE THIS...TSTMS CONCENTRATED NEAR THE CORE LAST NIGHT...BUT THEY CONCENTRATED S OF THE CENTER. IF THAT HAPPENS AGAIN TONIGHT...THE CWA WILL BE MERELY GRAZED BY THE STRONGEST TSTMS AS NE FLOW TAKES ANYTHING THAT DEVELOPS NEAR THE FRONTERA SW AWAY FROM US. FINALLY...THE INCOMING W COAST TROUGH WILL BRING A 70KT UPPER JET INTO N NV AND EVENTUALLY INCREASE UPPER LEVEL DIVERGENCE OVER OUR CWA. BUT THAT MAY NOT HAPPEN UNTIL SAT AFTERNOON/EVENING AT THE EARLIEST. INCLINATION FOR NOW IS TO LET THE REST OF THE FORECAST RIDE AS-IS AND CONTINUE TO MONITOR CLOSELY. LATEST MEDIUM RANGE MODELS CONTINUE TO SUPPORT A TEMPORARY BUT SIGNIFICANT DRYING TREND IN THE TUE-THU PERIOD. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...PYTLAK AVIATION...SAMPSON WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 3, 6:40 AM MST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 640 AM MST FRI AUG 3 2007 AZZ019-030-035-041400- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- 640 AM MST FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT. THE AIRMASS OVER SOUTHEAST ARIZONA CONTINUES TO BE MOIST AND UNSTABLE. THIS MORNINGS SOUNDING INDICATES THAT STEERING FLOW WILL BE RATHER WEAK. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY AND WILL MAINLY DRIFT TO THE SOUTH. AS A RESULT...THE MAIN CONCERN WITH THE STORMS THAT DEVELOP WILL BE FLOODING PROBLEMS. ANY RAINFALL THAT OCCURS WILL AFFECT ALREADY SATURATED SOILS...AND RISES IN STREAMS AND WASHES WILL LIKELY INCREASE DEPENDING ON THE EXACT LOCATION IN WHICH THE STORMS DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. EXPECT A SLIGHT INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY ON SATURDAY AS AN UPPER LEVEL DISTURBANCE MOVES WESTWARD ACROSS MEXICO WITH THE NORTHERN FRINGES OF THE SYSTEM IMPACTING SOUTHERN ARIZONA. THIS SYSTEM WILL LIKELY ENHANCE THE SHOWERS AND STORMS THAT DEVELOP WITH FLOODING ONCE AGAIN BEING THE PRIMARY CONCERN. HOWEVER...AS WITH ANY THUNDERSTORM THIS TIME OF YEAR...STRONG GUSTY WINDS AND DANGEROUS LIGHTNING WILL ALSO OCCUR. A PACIFIC TROUGH WILL APPROACH THE REGION EARLY NEXT WEEK...AND AS A RESULT IT WILL PUSH MOISTURE TO THE EAST WHICH WILL DECREASE OUR RAIN CHANCES THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-031>034-041400- SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- 640 AM MST FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT. THE AIRMASS OVER SOUTHEAST ARIZONA CONTINUES TO BE MOIST AND UNSTABLE. THIS MORNINGS SOUNDING INDICATES THAT STEERING FLOW WILL BE RATHER WEAK. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY AND WILL MAINLY DRIFT TO THE SOUTH. AS A RESULT...THE MAIN CONCERN WITH THE STORMS THAT DEVELOP WILL BE FLOODING PROBLEMS. ANY RAINFALL THAT OCCURS WILL AFFECT ALREADY SATURATED SOILS...AND RISES IN STREAMS AND WASHES WILL LIKELY INCREASE DEPENDING ON THE EXACT LOCATION IN WHICH THE STORMS DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. EXPECT A SLIGHT INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY ON SATURDAY AS AN UPPER LEVEL DISTURBANCE MOVES WESTWARD ACROSS MEXICO WITH THE NORTHERN FRINGES OF THE SYSTEM IMPACTING SOUTHERN ARIZONA. THIS SYSTEM WILL LIKELY ENHANCE THE SHOWERS AND STORMS THAT DEVELOP WITH FLOODING ONCE AGAIN BEING THE PRIMARY CONCERN. HOWEVER...AS WITH ANY THUNDERSTORM THIS TIME OF YEAR...STRONG GUSTY WINDS AND DANGEROUS LIGHTNING WILL ALSO OCCUR. A PACIFIC TROUGH WILL APPROACH THE REGION EARLY NEXT WEEK...AND AS A RESULT IT WILL PUSH MOISTURE TO THE EAST WHICH WILL DECREASE OUR RAIN CHANCES THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 3, 1:58 PM MST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 158 PM MST FRI AUG 3 2007 AZZ035-032200- COCHISE COUNTY- INCLUDING...SIERRA VISTA 158 PM MST MON AUG 3 2007 BETWEEN 145 AND 155 PM MST...SEVERAL STORM SPOTTERS AND LOCAL LAW ENFORCEMENT REPORTED A FUNNEL CLOUD NEAR THE HUACHUCA MOUNTAINS JUST WEST OF SIERRA VISTA. NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM IN THE AREA...BUT THERE WERE NO SIGNS OF STRONG ROTATION. FUNNEL CLOUDS LIKE THIS USUALLY DO NOT LAST VERY LONG. HOWEVER...IF THEY DO TOUCH DOWN...THEY CAN DO DAMAGE. IF THIS FUNNEL CLOUD DOES REACH THE GROUND...MOVE INDOORS AT ONCE AND STAY AWAY FROM WINDOWS. PYTLAK
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.